Alert archive / California / High Wind Warnings in 2010

High Wind Warning 1, NWS Reno, NV

March 12, 2010Mono County, California

NWS Reno, NV issued this high wind warning at Mar 12, 2010, 9:29 AM PST for Mono County, California. It took effect at Mar 12, 2010, 1:00 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2010, 9:29 AM PST (17:29 UTC)
In effect from
Mar 12, 2010, 1:00 PM PST
Expired
Mar 12, 2010, 7:49 PM PST
In force
7 hr
Issued by
NWS Reno, NV

County Mono County, CA

The radar

The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 5.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WWUS75 KREV 121729
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
929 AM PST FRI MAR 12 2010

...COLD FRONT TO BRING STRONG WINDS ACROSS THE REGION TODAY AND
TONIGHT...

.A FAST MOVING STORM WILL MOVE ACROSS NORTHERN CALIFORNIA AND
NEVADA TODAY AND TONIGHT...SPREADING SNOW INTO THE EASTERN SIERRA
AND STRONG WINDS ACROSS THE REGION. WINDS ARE EXPECTED TO BE
STRONGEST ALONG THE SIERRA FRONT FROM RENO SOUTH NEAR THE HIGHWAY
395 CORRIDOR THROUGH MONO COUNTY...AND EASTWARD TO NEAR HIGHWAY
95 IN MINERAL COUNTY. WINDS WILL DIMINISH AFTER THE COLD FRONT
PASSES LATE TONIGHT AND EARLY SATURDAY MORNING.

CAZ073-130000-
/O.UPG.KREV.WI.Y.0002.100312T2100Z-100313T1200Z/
/O.NEW.KREV.HW.W.0001.100312T2100Z-100313T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
929 AM PST FRI MAR 12 2010

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST
SATURDAY. 


* TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND 
  CONTINUING THROUGH TONIGHT. 

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH. GUSTS UP TO 70 MPH WITH
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 ESPECIALLY
  FROM BRIDGEPORT TO MAMMOTH LAKES. STRONG CROSS WINDS WILL MAKE
  TRAVEL ALONG NORTH SOUTH ROUTES HAZARDOUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

NVZ001-003-130000-
/O.CON.KREV.WI.Y.0002.100312T2100Z-100313T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS
929 AM PST FRI MAR 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST SATURDAY. 

* TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND 
  CONTINUING THROUGH TONIGHT. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR 
  FROM RENO TO MAMMOTH LAKES...CREATING STRONG CROSS WINDS FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-122100-
/O.CON.KREV.LW.Y.0009.000000T0000Z-100312T2100Z/
GREATER LAKE TAHOE AREA-
929 AM PST FRI MAR 12 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 1 PM
PST THIS AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET INCREASING TO 3 TO 4 FEET IN THE 
  AFTERNOON.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-130000-
/O.CON.KREV.LW.Y.0009.100312T2000Z-100313T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
929 AM PST FRI MAR 12 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
4 follow-up statements
771 
WWUS75 KREV 122113
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
113 PM PST FRI MAR 12 2010

...COLD FRONT TO BRING STRONG WINDS ACROSS THE REGION TODAY AND
TONIGHT...

.A FAST MOVING STORM WILL MOVE ACROSS NORTHERN CALIFORNIA AND
NEVADA TODAY AND TONIGHT...SPREADING SNOW INTO THE EASTERN SIERRA
AND STRONG WINDS ACROSS THE REGION. WINDS ARE EXPECTED TO BE
STRONGEST ALONG THE SIERRA FRONT FROM RENO SOUTH NEAR THE HIGHWAY
395 CORRIDOR THROUGH MONO COUNTY...AND EASTWARD TO NEAR HIGHWAY
95 IN MINERAL COUNTY. WINDS WILL DIMINISH AFTER THE COLD FRONT
PASSES LATE TONIGHT AND EARLY SATURDAY MORNING.

CAZ072-NVZ002-122215-
/O.EXP.KREV.LW.Y.0009.000000T0000Z-100312T2100Z/
GREATER LAKE TAHOE AREA-
113 PM PST FRI MAR 12 2010

THE LAKE WIND ADVISORY FOR LAKE TAHOE HAS BEEN ALLOWED TO EXPIRE
AS THE WINTER WEATHER ADVISORY GOES INTO EFFECT. GUSTY SOUTHWEST
WINDS OF UP TO 50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING WITH
PERIODS OF MODERATE TO HEAVY RAIN BECOMING SNOW THIS EVENING.

$$

CAZ073-130515-
/O.CON.KREV.HW.W.0001.000000T0000Z-100313T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
113 PM PST FRI MAR 12 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND 
  CONTINUING THROUGH TONIGHT.

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH. GUSTS UP TO 70 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 ESPECIALLY 
  FROM BRIDGEPORT TO MAMMOTH LAKES. STRONG CROSS WINDS WILL 
  MAKE TRAVEL ALONG NORTH SOUTH ROUTES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

NVZ001-003-130515-
/O.CON.KREV.WI.Y.0002.000000T0000Z-100313T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS
113 PM PST FRI MAR 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND 
  CONTINUING THROUGH TONIGHT.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR 
  FROM RENO TO MAMMOTH LAKES...CREATING STRONG CROSS WINDS FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-130200-
/O.CON.KREV.LW.Y.0009.000000T0000Z-100313T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
113 PM PST FRI MAR 12 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
555 
WWUS75 KREV 122319
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
319 PM PST FRI MAR 12 2010


CAZ073-131200-
/O.CON.KREV.HW.W.0001.000000T0000Z-100313T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
319 PM PST FRI MAR 12 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: WINDS INCREASING LATE THIS AFTERNOON AND CONTINUING
  THROUGH TONIGHT.

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH. GUSTS UP TO 70 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 ESPECIALLY 
  FROM BRIDGEPORT TO MAMMOTH LAKES. STRONG CROSS WINDS WILL 
  MAKE TRAVEL ALONG NORTH SOUTH ROUTES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

NVZ001-003-131200-
/O.CON.KREV.WI.Y.0002.000000T0000Z-100313T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS
319 PM PST FRI MAR 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR 
  FROM RENO TO TOPAZ LAKE...CREATING STRONG CROSS WINDS FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-130200-
/O.CON.KREV.LW.Y.0009.000000T0000Z-100313T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
319 PM PST FRI MAR 12 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
436 
WWUS75 KREV 130151
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
551 PM PST FRI MAR 12 2010

CAZ073-131000-
/O.CON.KREV.HW.W.0001.000000T0000Z-100313T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
551 PM PST FRI MAR 12 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: WINDS INCREASING THIS EVENING AND CONTINUING THROUGH
  TONIGHT.

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH. GUSTS UP TO 70 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 ESPECIALLY 
  FROM BRIDGEPORT TO MAMMOTH LAKES. STRONG CROSS WINDS WILL 
  MAKE TRAVEL ALONG NORTH SOUTH ROUTES HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

NVZ004-130500-
/O.EXT.KREV.LW.Y.0009.000000T0000Z-100313T0500Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
551 PM PST FRI MAR 12 2010

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING
FOR PYRAMID LAKE...

THE LAKE WIND ADVISORY FOR PYRAMID LAKE IS NOW IN EFFECT UNTIL
9 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-003-131000-
/O.CON.KREV.WI.Y.0002.000000T0000Z-100313T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS
551 PM PST FRI MAR 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH 
  LOCALLY STRONGER GUSTS IN WIND PRONE AREAS.

* IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR 
  FROM RENO TO TOPAZ LAKE...CREATING STRONG CROSS WINDS FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
749 
WWUS75 KREV 130349
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
749 PM PST FRI MAR 12 2010

CAZ073-130500-
/O.CAN.KREV.HW.W.0001.000000T0000Z-100313T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
749 PM PST FRI MAR 12 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND
WARNING. 

WINDS GUSTS TO NEAR 45 MPH ARE POSSIBLE THROUGH THE OVERNIGHT
HOURS. 

$$

NVZ001-003-130500-
/O.CAN.KREV.WI.Y.0002.000000T0000Z-100313T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS
749 PM PST FRI MAR 12 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE IN TYPICAL WINDY LOCATIONS
THROUGH THE NIGHT.

$$

NVZ004-130500-
/O.CON.KREV.LW.Y.0009.000000T0000Z-100313T0500Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
749 PM PST FRI MAR 12 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
9 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind warning went out at Mar 12, 3:47 AM PST, 5 hours 42 minutes earlier.

Area forecast discussion, Mar 12, 3:47 AM PST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
347 AM PST FRI MAR 12 2010

.SHORT TERM...
COLD AND VIGOROUS STORM SYSTEM OFF THE OREGON COAST WILL MOVE
INLAND BY THIS EVENING...WITH STRONG WINDS AND A PERIOD OF
MODERATE TO LOCALLY HEAVY PRECIPITATION REACHING THE SIERRA BY
THIS AFTERNOON. THE FAST MOVEMENT OF THIS SYSTEM AND WARMER PRE-
FRONTAL AIR MASS WILL LIMIT OVERALL SNOW AMOUNTS ESPECIALLY BELOW
6500 FEET.

CURRENT WIND ADVISORIES LOOK REASONABLE FOR THE RENO...MINERAL AND
MONO ZONES...WITH GUSTS CLOSE TO ADVISORY LEVELS ACROSS THE
REMAINDER OF THE REGION. HAVE ALSO ADDED LAKE WIND ADVY TO TAHOE
FROM NOW UNTIL THE START OF THE WINTER WX ADVY AS WINDS HAVE
ALREADY BEGUN TO PICK UP AT KTVL AND KTRK AND SHOULD SEE CHOPPY
LAKE CONDITIONS BY DAYBREAK. MODEL SOUNDINGS AND WIND CLIMATOLOGY
DATA STILL DO NOT SHOW SUFFICIENT UPPER LEVEL JET SUPPORT OR
STANDING WAVE SCENARIO CONDUCIVE FOR A DAMAGING HIGH WIND EVENT.
THERE MAY BE SOME RELATIVE LULLS IN WINDS AT TIMES THIS EVENING IF
PRECIP IS ABLE TO BRIEFLY SPILL OVER INTO THE LOWER
ELEVATIONS...BUT WILL LET THE ADVISORY STAY IN EFFECT THRU 12Z SAT
WHEN THE FRONT IS CLEARLY PAST THE REGION.

FOR PRECIP...THE WINTER WX ADVISORY WILL REMAIN IN PLACE FOR ONLY
THE TAHOE ZONE. FARTHER NORTH...ALTHOUGH QPF AMOUNTS WILL BE
DECENT THE MAJORITY OF PRECIP WILL BE PRE-FRONTAL AND LIMITED TO
THE HIGHER ELEVATIONS OF WRN LASSEN-PLUMAS-SIERRA COUNTIES. SUN
ANGLE IN MID MARCH WILL LIMIT ACCUMULATIONS ON ROAD SURFACES UNTIL
LATE AFTERNOON...THEN PRECIP INTENSITY IS EXPECTED TO DECREASE
AFTER SUNSET. THE ONLY WILD CARD MAY BE IF TSTMS DEVELOP WEST OF
THE CREST AND SPILL OVER A CONVECTIVE BAND OF SNOW THIS EVENING.
EVEN IF THIS WERE TO OCCUR...SNOW AMOUNTS SHOULD BE LIMITED TO
LOCAL AREAS AND PROBABLY NOT EXCEED 6 INCHES IN ANY LOCATION BELOW
6000 FEET. FARTHER SOUTH IN MONO COUNTY...SNOW AMOUNTS LOOK TO BE
LIMITED AS MOISTURE BAND THINS OUT MORE QUICKLY AS IT MOVES SOUTH
OF THE TAHOE BASIN...RESULTING IN LIGHTER SNOW AMOUNTS. WHILE SOME
HIGH SIERRA LOCATIONS MAY RECEIVE UP TO 10 INCHES OF SNOW...THE
AREAS RECEIVING THESE AMOUNTS OF SNOW ARE NOT EXPECTED TO BE
WIDESPREAD ENOUGH TO ADD MONO COUNTY TO THE ADVISORY. LOWER
ELEVATIONS OF NERN CA AND NWRN NV MAY RECEIVE UP TO 3 INCHES OF
SNOW...WITH LESSER ACCUMULATIONS EXPECTED ACROSS THE REMAINDER OF
WRN NV INCLUDING THE RENO AND CARSON CITY VICINITY.

ALTHOUGH THE GFS HAS CONSISTENTLY BEEN A BIT FASTER WITH THE
PRECIP ONSET AND PEAK INTENSITY...ALL OF THE GUIDANCE DATA IS
CONSISTENT IN TAPERING PRECIP TO SHOWERS AFT 06Z TONIGHT. ONCE
AGAIN...LINGERING CONVECTIVE SNOW BANDS COULD LAST PAST MIDNIGHT
IN EITHER NERN CA OR THE TAHOE ZONE SO THE ADVISORY WILL BE LEFT
IN PLACE THRU 12Z SAT...WITH POTENTIAL FOR EARLY CANCELLATION IF
THE INTRUSION OF DRIER AIR IS ABLE TO CUT OFF THE SNOW SHOWER
ACTIVITY SOONER.

ONLY A FEW SNOW SHOWERS SHOULD BE LEFT OVER BY SAT MORNING...WITH
CYCLONIC FLOW ALOFT POSSIBLY YIELDING A FEW SNOW OR GRAUPEL
SHOWERS OVER FAR ERN CHURCHILL AND PERSHING COUNTIES THRU THE
AFTERNOON. TEMPS WILL DROP TO NEAR 10 DEGREES BELOW WITH BRISK
NORTH WINDS...ALTHOUGH WILL NOT UNDERCUT MOS GUIDANCE SINCE THE
PREVIOUS DAYS THIS WEEK WITH THE COLD ADVECTION STILL RESULTED IN
MAX TEMPS NEAR THE GUIDANCE FORECASTS...ESPECIALLY SINCE THE DRY
AIR AND DOWNWARD VERTICAL MOTION HAS ALLOWED MOST AREAS TO BECOME
MOSTLY SUNNY BY THE AFTERNOON. CLEARING SKIES AND LIGHT WINDS WILL
BRING TEMPS DOWN TO THE TEENS AND 20S AGAIN OVER MOST AREAS SAT
NIGHT.

RIDGE WILL RETURN TO THE REGION BY SUNDAY WITH MOSTLY SUNNY
CONDITIONS AND LIGHT WINDS...WITH PROBABLE QUICK REBOUND IN TEMPS
TO MID 50S FOR MOST LOWER ELEVATIONS. AFTER THE BRIEF PERIOD OF 60
DEGREES EXPERIENCED YESTERDAY AT RENO...IT IS NOT OUT OF THE
QUESTION THAT MAX TEMPS MAY GET CLOSE TO THAT LEVEL AGAIN ON
SUNDAY. MJD

.LONG TERM...MONDAY THROUGH THURSDAY...
CONFIDENCE IS VERY HIGH EARLY IN PD (MON-TUE) BUT THEN BECOMES
MODERATE AT BEST BY THU AS LONGWAVE PATTERN UNDERGOES SOME
ADJUSTMENTS AND DETAILS VARY CONSIDERABLY FROM RUN TO RUN.

EARLY IN PD...DETERMINISTIC RUNS AND ENSEMBLES SHOW STRONG RDG
EXTENDING ACRS THE SWRN U.S. INTO THE NRN ROCKIES WITH 500MB HGTS
AND 700MB TEMPS APPROACHING +2 SDEV. S/W ENERGY ON SRN END OF GULF
OF ALASKA TROF THEN PUSHES INTO THE PACNW TUE AND HELPS NUDGE RDG
AXIS EWD A BIT TUE WITH INCRG SWLY FLOW ALF. MODELS ARE FAIRLY
CONSISTENT WITH BRINGING SRN EXTENT OF FRONT AND LGT PRECIP TO NWRN
CA WITH SOME MID LVL CLOUDS MAKING THEIR WAY INTO NERN CA/NWRN NV
LATE TUE-TUE NGT. THE MAIN FEATURE MON-TUE WL BE ABV NORMAL TEMPS
WITH READINGS PUSHING 60S IN MANY LOCATIONS. THERE COULD EVEN BE A
70 DEGREE MAXIMA IN WRN NV BY TUE AFTN.

BYND TUE...MODELS WERE ADVERTISING A RETROGRESSIVE PATTERN WITH RDG
REDEVELOPING OVR THE ERN PAC AND ALLOWING TROUGHINESS AND COOLING
ACROSS THE WRN CONUS. THE GFS/ECMWF SWAPPED IDEAS ON AMPLITUDE OF
TROF WITH THE ECMWF NOW THE MOST AMPLIFIED AND COLDEST OF THE TWO
RUNS. ENSEMBLES WERE NOT MUCH HELP EITHER AS THE SPREAD IN THE 500MB
HGT FIELD INCREASES DRAMATICALLY BY DAY 7. LATEST MOS ENSEMBLES SHOW
MORE THAN 10 DEGREES SPREAD IN THE MAX/MIN PAIRS BY THU-FRI.
CONFIDENCE THAT TEMPS WL COOL AT LEAST SOME AS WE HEAD LATER INTO
THE WEEK IS FAIRLY HIGH. HOWEVER THE POSSIBILITY OF MORE
SIGNIFICANT  COOLING IS NOT SO CLEAR. THE FCST WL REFLECT TEMPS
PEAKING MON-TUE AND THEN FALLING OFF SLIGHTLY WED-THU.

THE FCST REMAINS DRY FOR NOW. HOWEVER BOTH THE 00Z GFS/ECMWF SHOW
SOME LGT QPF ACRS WRN NV LATE WED-WED NGT IN DEFORMATION ZN OF UPR
LVL TROF. A FEW SHOWERS MAY NEED TO BE ADDED WED-THU IF MODELS CONT
TO MERGE ON A MORE STABLE SOLN OF UPR TROF AND CONT TO SHOW
MOISTURE/INSTBY IN THIS AREA. HOHMANN
&&

.AVIATION...
OVERALL CONFIDENCE IN WIND AND SNOW FCST IS VERY HIGH THRU TNGT.

VFR CONDS THIS MRNG WITH RDG WINDS CONTG TO INCR AHD OF APPROACHING
TROF. RDG WNDS WL INCR TO 80+KTS WITH MT WAVES AND LEE ROTORS PRIOR
TO CDFNT PASSAGE THIS EVENING. SFC WND GUSTS WL ALSO INCR...FIRST AT
THE KTVL/KTRK TAF SITES EARLY THIS MRNG AND THEN AT LOWER ELEVATIONS
INCLUDING KRNO AND LOCATIONS ALG THE ERN SIERRA BY LATE MRNG/EARLY
AFTN. GUSTS WL RANGE BTWN 35-45KT.

THE OTHER HAZARD WL BE LMTD CIGS/VSBY AT THE SIERRA TAF SITES DUE TO
SNOWFALL BEGINNING 21Z-23Z AND CONTG INTO EARLY SAT MRNG. THERE WL
BE A SOLID 6-8 HR PD OF MINIMUMS EXCEEDED AT KTRK/KTVL (AIRPORT
CLOSED TO AIR TRAFFIC) AND AN EVEN LONGER PD OF SOME LVL OF FLIGHT
RESTRICTION THROUGH 12Z SAT WITH 3-6 INCHES OF ACCUMULATION ON
RUNWAYS. FOR KRNO...A BRIEF PD OF RAIN/SNOW MIX WITH FRONTAL PASSAGE
LATE THIS EVENING (AROUND 06Z) WL REDUCE CIGS/VSBY TO MVFR CONDS.
ACCUMULATION ON THE KRNO RUNWAY IS NOT EXPECTED.
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM NOON TODAY TO 6 PM PST THIS EVENING FOR
     PYRAMID LAKE IN NVZ004.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY
     NVZ001-003.

     LAKE WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR LAKE TAHOE
     IN NVZ002.

     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
     SATURDAY NVZ002.

CA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY
     CAZ073.

     LAKE WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR LAKE TAHOE
     IN CAZ072.

     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
     SATURDAY CAZ072.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Mar 12, 6:12 AM PST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
612 AM PST FRI MAR 12 2010

CAZ070>073-NVZ001>005-130215-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
612 AM PST FRI MAR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE TAHOE BASIN FROM 1
PM THIS AFTERNOON THROUGH 4 AM SATURDAY. A WIND ADVISORY IS IN
EFFECT FROM 1 PM THIS AFTERNOON THROUGH 4 AM SATURDAY FOR PORTIONS
OF FAR WESTERN NEVADA AND MONO COUNTY CALIFORNIA.

SNOW WILL MOVE INTO THE NORTHERN SIERRA THIS MORNING AND WILL
MOVE INTO THE TAHOE BASIN BY THIS AFTERNOON AND TO MONO COUNTY
THIS EVENING. UP TO 6 INCHES OF SNOW IS EXPECTED AROUND LAKE TAHOE
BY SATURDAY MORNING...WITH CLOSE TO A FOOT OF SNOW ABOVE 7000
FEET. PLEASE REFER TO WWUS45 KREV RNOWSWREV FOR FURTHER DETAILS.

SNOW WILL BE HEAVY AT TIMES THROUGHOUT THE SIERRA AS THE SYSTEM
MOVES THROUGH THE REGION. SNOW IS POSSIBLE IN LASSEN AND PLUMAS
COUNTIES ABOVE 5500 FEET...MAKING TRAVEL DIFFICULT ACROSS PASSES
IN THE NORTHERN SIERRA. SNOW...COMBINED WITH STRONG WINDS...WILL
MAKE TRAVEL DIFFICULT ACROSS THE TAHOE BASIN AND IN MONO COUNTY
INTO SATURDAY MORNING.

WIND SPEEDS WILL INCREASE ACROSS WESTERN NEVADA AND MONO COUNTY
AHEAD OF THE COLD FRONT AS IT APPROACHES THE REGION TODAY. WIND
GUSTS COULD REACH OVER 50 MPH...MAKING TRAVEL DIFFICULT ALONG THE
HIGHWAY 395 CORRIDOR FROM RENO TO MAMMOTH LAKES. PLEASE REFER TO
WWUS75 KREV RNONPWREV FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH PRESSURE WILL START TO BUILD INTO THE REGION THIS WEEKEND AND
CONTINUE INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO REPORT SNOWFALL TOTALS AND SIGNIFICANT WIND
INFORMATION TO THE NATIONAL WEATHER SERVICE IN RENO.

O'HARA

HTTP://WEATHER.GOV/RENO

Nearby

High Wind Warnings in California, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.